Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 151, NWS Pittsburgh, PA

June 27, 2007Armstrong County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 27, 2007, 4:34 PM EDT for Armstrong County, Pennsylvania. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 4:34 PM EDT (20:34 UTC)
Expired
Jun 27, 2007, 5:30 PM EDT
In force
56 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Armstrong County, PA

The radar

The Pittsburgh radar (KPBZ), 65 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:00 PM EDTTSTM WND DMGFord City, PANUMEROUS LARGE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 272034
SVRPBZ
PAC005-272130-
/O.NEW.KPBZ.SV.W.0151.070627T2034Z-070627T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
434 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...

* UNTIL 530 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FORD CITY...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ELDERTON AND MUFF

LAT...LON 4088 7969 4069 7967 4068 7933 4090 7929

$$
1 follow-up statement
000 
WWUS51 KPBZ 272108
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT WED JUN 27 2007

PAC005-272130-
/O.CON.KPBZ.SV.W.0151.000000T0000Z-070627T2130Z/
ARMSTRONG PA-
508 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR ARMSTRONG COUNTY...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OSCAR..MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ECHO...
MUFF AND BELKNAP

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4088 7969 4069 7967 4068 7933 4090 7929

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:58 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 27, 2:58 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EDT WED JUN 27 2007

.SYNOPSIS...
WARM AND HUMID CONDITIONS CAN BE EXPECTED OVERNIGHT AS A COLD
FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL MOVE THROUGH
THE AREA DURING THE DAY ON THURSDAY. DRY AND LESS HUMID
CONDITIONS ARE IN STORE FOR THE WEEKEND UNDER HIGH PRESSURE.

&&

.NEAR TERM /THROUGH THURSDAY/...
MUCH OF FORECAST AREA IS IN SPC SLIGHT RISK SEVERE DAY 1. SHOWERS
AND THUNDERSTORMS CONTINUE TO RAPIDLY DEVELOP ACROSS OUR AREA
THIS AFTERNOON. SEVERE WEATHER THREAT IS DAMAGING THUNDERSTORM
WIND GUSTS AND LARGE HAIL. CONVECTION IS DEVELOPING WITH COMBINATION
OF UNSTABLE AIRMASS AND UPPER LEVEL DISTURBANCE APPROACHING. COLD
FRONTAL PASSAGE WILL BE DURING THE MORNING AND EARLY AFTERNOON OF
THURSDAY. SPC SLIGHT RISK DAY 2 LINES UP ALONG FRONT OVER THE
SOUTHERN THIRD OF OUR FORECAST AREA.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
COLD FRONT WILL SLOWLY SAG SOUTHWARD THROUGH OUR AREA LATE
THURSDAY NIGHT/FRIDAY MORNING. THUNDERSTORMS ARE LIKELY ALONG THE
FRONTAL BOUNDARY UNTIL FRONT CLEARS OUR FORECAST AREA LATE
THURSDAY NIGHT. QPF AMTS OF AROUND AN INCH ARE LIKELY IN SOME
SPOTS AS STORMS SLOWLY AND POSSIBLY REPEATEDLY MOVE OVER THE SAME
LOCATIONS. HIGH PRESSURE BUILDS IN FROM THE NORTHWEST DURING THE
DAY ON FRIDAY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE HOLDS OVER OUR AREA INTO MONDAY. MONDAY NIGHT AND ON
INTO TUESDAY HIGH PRESSURE MOVES OFF THE EAST COAST AND WE GET
INTO A MORE MOIST SOUTHWEST FLOW. TUESDAY NIGHT AND WEDNESDAY COLD
FRONT MOVES THROUGH BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCT IFR/MVFR CONDS IN SHOWERS AND TSTMS THROUGH THURSDAY. COLD
FRONT APPROACHING FROM THE WEST WILL PASS THROUGH OUR AREA DURING
THE MORNING AND AFTERNOON HOURS OF THURSDAY. PRE-FROPA WINDS
23008KT SHIFTING TO 30010KTS AS FRONT PASSES.

FOR THE EXTENDED PORTION PCPN MOVES SOUTH OF OUR AREA FRIDAY
MORNING. HIGH PRESSURE BUILDS INTO OUR AREA FROM THE NORTHWEST
DURING THE DAY ON FRIDAY AND HOLDS THROUGH MONDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 27, 12:50 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1250 PM EDT WED JUN 27 2007

OHZ040-041-050-PAZ007>009-013>016-020>023-029-030-032-WVZ001-002-
281700-
CARROLL-COLUMBIANA-JEFFERSON OH-MERCER-VENANGO-FOREST-LAWRENCE-
BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
1250 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A
COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ001-OHZ039-048-049-057>059-068-069-PAZ031-WVZ003-004-012-021>023-
041-281700-
GARRETT-TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT-
NOBLE-MONROE-GREENE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
TUCKER-
1250 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
STRONG OR SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A
COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 27, 3:07 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     QUAKER CITY             39.97N 81.30W
06/27/2007                   GUERNSEY           OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&

TPARRISH
Local storm report, Jun 27, 3:47 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     CADIZ                   40.27N 80.99W
06/27/2007                   HARRISON           OH   EMERGENCY MNGR

            TREES DOWN ROUTE 250 AND ROUTE 9.

&&

TPARRISH
Local storm report, Jun 27, 3:55 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     CADIZ                   40.27N 80.99W
06/27/2007                   HARRISON           OH   EMERGENCY MNGR

            WIND GUSTS 60 MPH...LARGE TREE LIMBS DOWN. 1.5 INCHES OF
            RAIN.

&&

TPARRISH
Special weather statement, Jun 27, 3:55 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT WED JUN 27 2007

PAZ008-009-015-016-022-023-272045-
ARMSTRONG PA-CLARION PA-FOREST PA-INDIANA PA-JEFFERSON PA-VENANGO PA-
355 PM EDT WED JUN 27 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...INDIANA...JEFFERSON...VENANGO...FOREST AND CLARION...

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTH OF SUMMERVILLE...MOVING
EAST AT 20 MPH.  THESE STORMS CAN BRING HAIL AND WIND GUSTS OVER 40
MPH AS WELL AS FREQUENT LIGHTNING. BE SAFE AND GO INDOORS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BALLTOWN...BRADYS BEND...BROOKVILLE...CLARION...CLEAR CREEK STATE
  PARK...COOK FOREST STATE PARK...DAYTON...DORA...EAST BRADY...FORD
  CITY...FRYBURG...GLEN CAMPBELL...KELLETTVILLE...KITTANNING...
  KNOX...LIMESTONE...LYNCH...MARIENVILLE...MUFF...NEW BETHLEHEM...
  PLUMVILLE...PUNXSUTAWNEY...REDCLYFFE...REYNOLDSVILLE...
  RIMERSBURG...SMICKSBURG...SUMMERVILLE...TIONESTA...WEST HICKORY...
  BLUE JAY...BROOKSTON...BYROMTOWN...CLARINGTON...COOK TOMB...CRYSTAL
  SPRINGS...DAWSON RUN...DUNRING...EAST HICKORY...ENDEAVOR...
  GILFOYLE...GOLINZA...GUITONVILLE...HASTINGS...HOMINY RIDGE...
  HOTTELVILLE...HUNTER...JAMISON...KISER CORNERS...LAMONAVILLE...
  LITTLE HICKORY...MAYBURG...MCCRAYS...MINISTER...MUZETTE...
  NEBRASKA...NEILLTOWN...PARRISH...PENOKE...PIGEON...PORKEY...
  QUEEN...ROSES...SHEFFIELD JUNCTION...STARR...STEWART RUN...
  TRUEMANS...TRUNKEYVILLE...WHIG HILL...WILLIAMS AND YELLOW HAMMER

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 27, 4:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     8 NE TIONESTA           41.58N 79.34W
06/27/2007                   FOREST             PA   EMERGENCY MNGR

            TREES DOWN ON GERMAN HILL.

&&

TPARRISH
Local storm report, Jun 27, 4:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             HANOVER                 40.37N 81.07W
06/27/2007  M1.00 INCH       HARRISON           OH   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED FROM TRAINED SPOTTER

&&

KLOWRIE

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:57 PM EDTSevere Thunderstorm WarningPBZWashington63 min
Jun 27, 4:01 PM EDTSevere Thunderstorm WarningPBZJefferson44 min
Jun 27, 4:02 PM EDTSevere Thunderstorm WarningPBZButler58 min
Jun 27, 4:05 PM EDTSevere Thunderstorm WarningPBZForest40 min
Jun 27, 4:18 PM EDTSevere Thunderstorm WarningPBZBeaver57 min
Jun 27, 4:26 PM EDTSevere Thunderstorm WarningPBZAllegheny64 min
Jun 27, 4:49 PM EDTSevere Thunderstorm WarningPBZLawrence56 min
Jun 27, 4:51 PM EDTSevere Thunderstorm WarningPBZIndiana54 min
Jun 27, 5:01 PM EDTSevere Thunderstorm WarningPBZClarion44 min
Jun 27, 5:02 PM EDTSevere Thunderstorm WarningPBZButler58 min
Jun 27, 5:12 PM EDTSevere Thunderstorm WarningPBZFayette48 min
Jun 27, 5:17 PM EDTSevere Thunderstorm WarningPBZWestmoreland58 min
Jun 27, 5:39 PM EDTSevere Thunderstorm WarningPBZJefferson66 min
Jun 27, 5:45 PM EDTSevere Thunderstorm WarningPBZClarion60 min
Jun 27, 5:51 PM EDTSevere Thunderstorm WarningPBZIndiana54 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.